MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100306
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being damaged, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg nitial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are complaint conclusion: as reported by the field, during a coil embolization, a 3mm x 6cm deltaxsft10 coil (dlx100306, l16594) was not advanced through the sl10 excelsior, stryker microcatheter (mc).The physician felt strong resistance and stopped advancing this coil.The resistance was first felt at the middle part of the mc.The coil system was fully removed from the mc.There was no cerebral target loss.There was no surgery delayed due to the reported event.The procedure was successfully completed.There was no patient injury reported.Other devices were successfully used with the same microcatheter prior to/after the encountered resistance.The microcatheter was not damaged during manipulation of the device or noticed to be damaged upon removal from the patient.There was no apparent damage to the coil delivery system at any time.Nothing was noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.No excessive force was applied to the device.No additional information is available.Based on the analysis of the device received, the embolic coil is damaged.A non-sterile deltaxsft10 3mm x 6cm was received at cerenovus for analysis.The device was inspected, and it was found that the core has a kinked condition, no other damages or anomalies were observed during the visual analysis.The device was inspected under a microscope and it was found that the embolic coil is damage.The functional test could not be performed due to the core wire is kinked and the embolic coil is damage.A manufacturing record evaluation (mre) was performed for the finished device l16594 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual and microscopic examination of the returned device.A functional test could not be performed due to the conditions in which the device was returned.The visual analysis of the returned sample determined that the core wire is kinked.A microscopic test was performed, and it was found that the embolic coil is damage.The customer complaint regarding ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ was confirmed since during the analysis the core wire was noted kinked, and the embolic coil was found with a damage condition.These conditions could be the result of the impeded experience at the procedure time.However, this cannot conclusively determine.Based on the findings during the analysis, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Impeded in microcatheter is a known potential product failure associated with the use of the device.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use (ifu) contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.¿if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Pulling the exposed microcoil through the rhv grommet may damage the coil.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.The exact circumstances surrounding the observed damage on the embolic coil cannot be determined based on the condition of the returned device; however, the application of undue force against resistance could cause damage to the device.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 3mm x 6cm deltaxsft10 coil (dlx100306, l16594) was not advanced through the sl10 excelsior, stryker microcatheter (mc).The physician felt strong resistance and stopped advancing this coil.The resistance was first felt at the middle part of the mc.The coil system was fully removed from the mc.There was no cerebral target loss.There was no surgery delayed due to the reported event.The procedure was successfully completed.There was no patient injury reported.Other devices were successfully used with the same microcatheter prior to/after the encountered resistance.The microcatheter was not damaged during manipulation of the device or noticed to be damaged upon removal from the patient.There was no apparent damage to the coil delivery system at any time.Nothing was noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.No excessive force was applied to the device.No additional information is available.Based on the analysis of the device received, the embolic coil is damaged.

Brand Name
DELTAXSFT10 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12337725
Report Number3008114965-2021-00394
Device Sequence Number4542829
Product Code KRD
UDI-Device Identifier10886704077350
UDI-Public10886704077350
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberDLX100306
Device Catalogue NumberDLX100306
Device Lot NumberL16594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Initial Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL10 EXCELSIOR, STRYKER MICROCATHETER